Alert archive / Kentucky / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 82, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Mar 2, 2012, 6:34 AM CST for Butler County, Logan County, Ohio County, Kentucky. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 2, 2012, 6:34 AM CST (12:34 UTC)
- Expired
- Mar 2, 2012, 7:00 AM CST
- In force
- 26 min
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Butler County, KY, Logan County, KY, Ohio County, KY
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 0.6 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1667 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 523 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km storm-relative helicity
- 175 m²/s²
- 0-3 km storm-relative helicity
- 169 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 6.1
The text
As transmitted, in the capitals the NWS used until 2016.
570
WUUS53 KLMK 021234
SVRLMK
KYC031-141-183-021300-
/O.NEW.KLMK.SV.W.0082.120302T1234Z-120302T1300Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
634 AM CST FRI MAR 2 2012
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN OHIO COUNTY IN NORTHWEST KENTUCKY...
SOUTHWESTERN BUTLER COUNTY IN SOUTH CENTRAL KENTUCKY...
NORTHWESTERN LOGAN COUNTY IN SOUTH CENTRAL KENTUCKY...
* UNTIL 700 AM CST
* AT 634 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
DEER LICK...MOVING NORTHEAST AT 45 MPH.
* THE SEVERE THUNDERSTORM WILL ALSO IMPACT...
HOLLOW BILL AND DIAMOND SPRINGS...
HARPER CROSSROADS AND HARRELDSVILLE...
SILVER CITY AND HUNTSVILLE...
SOUTH HILL AND PLEASANT HILL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT AND HAVE THEM RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN LOUISVILLE.
TO REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE...CALL TOLL
FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3706 8706 3708 8699 3707 8695 3709 8690
3712 8690 3715 8693 3718 8693 3719 8691
3722 8691 3724 8695 3733 8685 3711 8664
3689 8705 3689 8706
TIME...MOT...LOC 1234Z 231DEG 41KT 3702 8704
WIND...HAIL 60MPH 1.00IN
$$
MP2 follow-up statements
932
WWUS53 KLMK 021248
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
748 AM EST FRI MAR 2 2012
KYC141-021259-
/O.CAN.KLMK.SV.W.0082.000000T0000Z-120302T1300Z/
LOGAN KY-
648 AM CST FRI MAR 2 2012
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN LOGAN COUNTY IS
CANCELLED...
TO REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE...CALL TOLL
FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3733 8685 3715 8668 3706 8688 3707 8694
3709 8690 3712 8690 3715 8693 3718 8693
3719 8691 3722 8691 3724 8695
TIME...MOT...LOC 1249Z 231DEG 41KT 3713 8687
$$
KYC031-183-021300-
/O.CON.KLMK.SV.W.0082.000000T0000Z-120302T1300Z/
OHIO KY-BUTLER KY-
648 AM CST FRI MAR 2 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 AM CST
FOR WESTERN BUTLER AND SOUTHERN OHIO COUNTIES...
AT 647 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR HARPER CROSSROADS...MOVING NORTHEAST AT 45 MPH.
* THE SEVERE THUNDERSTORM WILL ALSO IMPACT...
SOUTH HILL AND LEETOWN...
DUNBAR AND MINING CITY...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE...CALL TOLL
FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3733 8685 3715 8668 3706 8688 3707 8694
3709 8690 3712 8690 3715 8693 3718 8693
3719 8691 3722 8691 3724 8695
TIME...MOT...LOC 1249Z 231DEG 41KT 3713 8687
WIND...HAIL 60MPH 1.00IN
$$
MP612
WWUS53 KLMK 021301
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
701 AM CST FRI MAR 2 2012
KYC031-183-021311-
/O.EXP.KLMK.SV.W.0082.000000T0000Z-120302T1300Z/
OHIO KY-BUTLER KY-
701 AM CST FRI MAR 2 2012
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN BUTLER AND SOUTHERN
OHIO COUNTIES HAS EXPIRED...
THE STORM THAT PROMPTED THE WARNING HAS WEAKENED AND IS NO LONGER
SEVERE. HOWEVER STRONG STORMS REMAIN IN THE AREA. THESE ARE CAPABLE
OF PRODUCING PERIODS OF HEAVY RAIN AND DANGEROUS LIGHTNING.
TO REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE...CALL TOLL
FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3733 8685 3715 8668 3706 8688 3707 8694
3709 8690 3712 8690 3715 8693 3718 8693
3719 8691 3722 8691 3724 8695
TIME...MOT...LOC 1248Z 231DEG 41KT 3712 8688
$$
MPWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 2, 5:57 AM CST, 37 minutes earlier.
Area forecast discussion, Mar 2, 5:57 AM CST, 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 657 AM EST FRI MAR 02 2012 .Short Term (Today and Tonight)... Updated at 330 AM EST Mar 2 2012 ...Severe Weather Outbreak Likely in the Ohio Valley This Afternoon and Evening... Parameters continue to come together for significant severe weather late this afternoon into this evening, but still some uncertainty regarding the exact location and threat level. Low pressure continues to deepen over Oklahoma, with broad southerly low-level flow ahead of it. Low-level jet has been slow to develop, and the surface warm front is just north of the Tennessee/Alabama border as of 07Z. There has been a smattering of precip along the warm front, and recently some development along the KY/TN line, but dewpoints there are still just clawing their way up to around 40F. As the low-level jet strengthens, it will help the warm front blast northward past the Ohio River later this morning, and the isentropic lift will lead to rapid precip development over Kentucky. Elevated instability will make it convective, and could yet support large hail this morning. Greater severe threat is in the afternoon, as the environment destabilizes. Have gone with the warmer GFS MOS guidance due to strong low-level warm advection with sfc winds near or above 20 kt. Modifying forecast soundings for max temps in the lower/mid 70s, and fairly conservative dewpoints in the mid 50s, yields 1000-2000 J/kg of CAPE. Environment will also be strongly sheared, with 0-3km SR helicity over 300 m2/s2 along the Ohio River, and over 400 in south-central Kentucky. Deep moisture is somewhat limited, but that will just help support discrete cells. As a result, anything that develops will quickly go severe. Significant tornadoes are possible with this activity. Given the SW-NE orientation of the low-level jet and the northward penetration of the warm front, the greatest threat will likely be east of I-65 and south of the Bluegrass Parkway. Gradient winds this afternoon will be quite strong, exceeding 20 mph for several hours. Gusts will generally be 30-35 mph, but there is a brief window just ahead of the cold front where gusts could reach 40 mph. Given the short time span, and the severe weather threat that will be coincident, have opted not to issue a wind advisory at this time. There is also the potential for a squall line to develop along the cold front, which will move through the area late this afternoon and early this evening. Damaging winds will be the main threat, but there will also be the lingering QLCS tornado threat, mainly associated with bowing segments and line breaks, as well as the possible embedded supercell. From late evening onward storms should come to an end, with much cooler air filtering in. Overnight lows will dip into the mid/upper 30s. .Long Term (Saturday through Thursday)... Updated at 315 AM EST Mar 2 2012 Saturday - Saturday Night... Expect mostly clear skies by daybreak on Saturday as dry punch of air in the mid levels and ridge of surface high pressure builds into the region. Temperatures will be much cooler behind the cold front and will struggle only to the mid and upper 40s in most locations. Winds will be quite blustery our of the west between 15 and 25 mph, gusting up around 30-35 mph. Amplified trough axis will slide over the region Saturday night, bringing increasing low level cloud cover, especially across the northern portions of the CWA. Temperatures will likely drop into the upper 20s and lower 30s. Sunday - Monday... Mid level pattern will transition to a northwest flow scenario as trough axis scoots east through Sunday. With steepening low and mid level lapse rates and increasing depth of moisture, expect to see scattered rain or snow showers during the morning hours on Sunday along and north of I 64. Further south should be just rain showers. Surface temperatures will likely warm to the lower 40s north, upper 40s south by midday with any snow shower chances changing to rain. Not expecting any accumulation in the morning due to warm surfaces. Sunday night and the first half of Monday could be interesting as some of the forecast models indicate a strong wave and its associated surface reflection (clipper) sliding across the Ohio Valley. Precipitation would likely begin as rain or a rain/snow mix and transition to all snow through Sunday evening. At this point, not expecting much in the way of impacts from this system but it will be one to keep an eye on as some models are quite robust with QPF. Best chance at this point is along and north of I-64 through midday Monday. Lows Sunday night will be in the 28-33 degree range with Monday highs in the low and mid 40s. Monday Night - Thursday... Weather will turn quite nice through mid week as upper level ridging and surface high pressure dominate. Expect mostly clear skies with temperatures warming to the mid and upper 50s by Tuesday. Wednesday and Thursday will likely see the mercury in the 60s. Lows in the 25 to 30 degree range Monday night will warm to the upper 30s to around 40 Tuesday night and into the mid 40s Wednesday night. A frontal boundary looks to set up along baroclinic zone from the Great Lakes to the southern Plains on Thursday. Showers and thunderstorms should stay mostly north and west of the CWA, however will mention at least a small chance of precipitation along northwestern CWA Thursday afternoon. && .Aviation (12Z TAF Issuance)... Updated at 645 AM EST Mar 2 2012 Warm front appears to be just south and west of BNA at press time, and will blast north through Kentucky over the next few hours. Convection has fired north of the warm front, with a few near-severe hailers including one that passed near SDF within the past hour. Believe that storms will continue to lift north, but not confident enough of when any of the terminals will be affected to include more than VCTS. Could briefly see MVFR if anything goes over the airfield, and even IFR in cores, but that will be too brief for any mention in the TAFs. South winds will increase with the passage of the warm front, with gusts close to 30 kt expected this afternoon. Convection will remain limited enough in coverage through the afternoon that VCTS should cover the forecast. The exception will be a couple hours either side of sunset, when a squall line is likely to develop along or just ahead of the cold front. Will include TEMPO groups for a 3-hr window, but expect it to actually last an hour or less. While it will probably go down to IFR at the height of the storm, expect that to last only a few minutes so it is better covered with MVFR. West winds will stay up for a couple hours after the evening fropa, but should decouple around midnight. The 24-30 hr period at SDF does include stronger winds and gusts as mixing resumes mid-morning Saturday. After the evening fropa the storms will exit to the east, giving way to west winds and unrestricted ceiling/vis. && .LMK WATCHES/WARNINGS/ADVISORIES... IN...NONE. KY...NONE. Short Term.......RAS Long Term........BJS Aviation.........RAS
Hazardous weather outlook, Mar 2, 2:58 AM CST, 3 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 358 AM EST FRI MAR 2 2012 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-030900- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- 358 AM EST FRI MAR 2 2012 /258 AM CST FRI MAR 2 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TODAY AND TONIGHT. A SIGNIFICANT SEVERE WEATHER OUTBREAK IS EXPECTED IN THE OHIO VALLEY TODAY. THUNDERSTORMS THAT DEVELOP ON THE WARM FRONT THIS MORNING COULD BECOME SEVERE. THE MAIN THREAT IS LARGE HAIL. THUNDERSTORMS THAT DEVELOP IN THE WARM SECTOR THIS AFTERNOON WILL BECOME SEVERE. TORNADOES...DAMAGING WINDS...AND LARGE HAIL ARE ALL POSSIBLE...AND A FEW OF THE TORNADOES COULD BE STRONG AND LONG- LIVED. SEVERE WEATHER COULD OCCUR ANYWHERE IN THE OUTLOOK AREA...BUT THE GREATEST THREAT WILL BE EAST OF INTERSTATE 65 AND SOUTH OF THE BLUEGRASS PARKWAY. A SQUALL LINE MAY DEVELOP ALONG THE COLD FRONT LATE THIS AFTERNOON AND INTO THIS EVENING. DAMAGING WINDS WILL BE THE MAIN THREAT WITH THE SQUALL LINE...BUT ISOLATED TORNADOES WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. LIGHT SNOW SHOWERS ARE POSSIBLE EARLY SUNDAY MORNING AND AGAIN ON SUNDAY NIGHT AND EARLY MONDAY...MAINLY NORTH OF THE I 64 CORRIDOR. ACCUMULATIONS ARE NOT EXPECTED AT THIS TIME. THERE IS A CHANCE OF THUNDERSTORMS ON THURSDAY...MAINLY NORTH OF THE I 64 CORRIDOR. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY HAIL THAT OCCURS WITH THE STORMS THIS MORNING. SPOTTER NETWORK ACTIVATION IS LIKELY THIS AFTERNOON AND EVENING. RAS/BJS
In the hours before
Special weather statement, Mar 2, 3:49 AM CST, 2 hours 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
449 AM EST FRI MAR 2 2012
INZ089-KYZ023-024-021015-
BRECKINRIDGE-HANCOCK-PERRY-
349 AM CST FRI MAR 2 2012
...STRONG THUNDERSTORM WITH HAIL AFFECTING BRECKINRIDGE...HANCOCK
AND PERRY COUNTIES...
AT 347 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR HAWESVILLE...AND MOVING NORTHEAST AT 50 MPH.
HALF INCH HAIL...IS EXPECTED WITH THIS STORM.
* THIS STORM WILL ALSO IMPACT...
HAWESVILLE...
TELL CITY...
DODD AND SKILLMAN...
HARDINGROVE AND HOLT...
GERALD AND AMMONS...
CHENAULTT AND MOOLEYVILLE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3799 8686 3801 8679 3804 8678 3819 8656
3808 8643 3807 8643 3804 8648 3791 8631
3773 8681 3783 8686 3783 8690 3784 8692
3788 8690 3790 8692 3790 8699
TIME...MOT...LOC 0949Z 234DEG 45KT 3787 8677
RASSpecial weather statement, Mar 2, 4:17 AM CST, 2 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
517 AM EST FRI MAR 2 2012
KYZ046-054-064-065-021045-
GREEN-MARION-TAYLOR-WASHINGTON-
517 AM EST FRI MAR 2 2012
...STRONG THUNDERSTORM WITH HEAVY RAIN...AND HALF INCH HAIL...
AT 515 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 9 MILES NORTHWEST OF CAMPBELLSVILLE...AND MOVING
NORTHEAST AT 45 MPH.
HEAVY RAIN WITH RAINFALL RATES OF AROUND ONE INCH PER HOUR REDUCING
VISIBILITIES TO LESS THAN ONE MILE...AND HALF INCH HAIL...ARE
EXPECTED WITH THIS STORM.
* THIS STORM WILL ALSO IMPACT...
LEBANON...
FINLEY AND HOBSON...
JESSIETOWN AND NEW MARKET...
GREENBRIAR AND CALVARY...
BRADFORDSVILLE AND PENICK...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3742 8565 3747 8558 3745 8553 3748 8550
3747 8547 3751 8549 3769 8502 3743 8505
3728 8561
TIME...MOT...LOC 1017Z 246DEG 41KT 3742 8546
RASSpecial weather statement, Mar 2, 4:56 AM CST, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
556 AM EST FRI MAR 2 2012
INZ090>092-KYZ025-029-030-021200-
BULLITT-CLARK-FLOYD-HARRISON-JEFFERSON-MEADE-
556 AM EST FRI MAR 2 2012
...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND
HALF INCH HAIL WILL MOVE INTO THE LOUISVILLE METRO...
AT 552 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR BRANDENBURG...AND MOVING NORTHEAST AT 40
MPH. THESE STORMS WILL MOVE ACROSS THE LOUISVILLE METRO AREA THROUGH
7 AM.
FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...AND HALF INCH HAIL...ARE EXPECTED WITH THESE THUNDERSTORMS.
* THIS STORM WILL ALSO IMPACT...
VALLEY STATION...
ST. MATTHEWS...
SHIVELY...
PROSPECT...
PLEASURE RIDGE PARK...
BUENA VISTA AND NEW MIDDLETOWN...
ELIZABETH AND SEVEN SPRINGS...
SUGAR GROVE AND BRIDGEPORT...
LOUISVILLE INTERNATIONAL AIRPORT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3840 8568 3826 8542 3799 8553 3796 8590
3799 8591 3801 8597 3800 8600 3795 8600
3792 8629 3811 8631
TIME...MOT...LOC 1055Z 245DEG 36KT 3806 8608
RASSpecial weather statement, Mar 2, 5:07 AM CST, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
607 AM EST FRI MAR 2 2012
KYZ054>056-066-067-021130-
BOYLE-CASEY-GARRARD-LINCOLN-MARION-
607 AM EST FRI MAR 2 2012
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND
PENNY SIZE HAIL...
AT 602 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 11 MILES EAST OF LEBANON...AND MOVING NORTHEAST
AT 60 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...AND PENNY SIZE HAIL...ARE EXPECTED WITH THIS STORM.
* THIS STORM WILL ALSO IMPACT...
STANFORD...
LANCASTER...
DANVILLE...
ALUM SPRINGS AND PARKSVILLE...
JUNCTION CITY AND STUART POWELL FIELD AIRPORT...
HEDGEVILLE AND HUBBLE...
THREE FORKS AND BOURNE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS...AND AVOID USING THE
TELEPHONE UNLESS IT IS AN EMERGENCY.
&&
LAT...LON 3756 8442 3745 8511 3757 8515 3775 8462
3774 8461 3775 8459 3774 8459 3773 8457
3775 8455 3775 8454 3777 8454 3775 8450
TIME...MOT...LOC 1107Z 252DEG 50KT 3754 8499
SCHOETTMERSpecial weather statement, Mar 2, 5:40 AM CST, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
640 AM EST FRI MAR 2 2012
KYZ056-057-021215-
GARRARD-MADISON-
640 AM EST FRI MAR 2 2012
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND
NICKEL SIZE HAIL...
AT 636 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR LANCASTER...AND MOVING EAST AT 45 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...AND NICKEL SIZE HAIL...ARE EXPECTED WITH THIS STORM.
* THIS STORM WILL ALSO IMPACT...
RICHMOND...
LANCASTER...
HACKLEY AND NINA...
SILVER CREEK AND KIRKSVILLE...
PEYTONTOWN AND CALEAST...
TERRILL AND KINGSTON...
THIS STORM WILL AFFECT INTERSTATE 75 IN KENTUCKY BETWEEN MILE MARKERS
83 AND 90.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS...AND AVOID USING THE
TELEPHONE UNLESS IT IS AN EMERGENCY.
&&
LAT...LON 3773 8409 3767 8409 3763 8412 3757 8458
3761 8463 3765 8465 3786 8409 3785 8408
3783 8410 3781 8407 3779 8407 3778 8410
3777 8408 3775 8407
TIME...MOT...LOC 1140Z 254DEG 39KT 3763 8451
SCHOETTMERSpecial weather statement, Mar 2, 6:00 AM CST, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
700 AM EST FRI MAR 2 2012
INZ090-091-021230-
FLOYD-HARRISON-
700 AM EST FRI MAR 2 2012
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND
NICKEL SIZE HAIL...
AT 659 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES WEST OF CORYDON...AND MOVING EAST AT 40
MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...AND NICKEL SIZE HAIL...ARE EXPECTED WITH THIS STORM.
* THIS STORM WILL ALSO IMPACT...
CORYDON...
MOBERLY...
RAMSEY...
CRANDALL AND NEW SALISBURY...
BYRNEVILLE AND LANESVILLE...
THIS STORM WILL AFFECT INTERSTATE 64 IN INDIANA BETWEEN MILE MARKERS
105 AND 119.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS...AND AVOID USING THE
TELEPHONE UNLESS IT IS AN EMERGENCY.
&&
LAT...LON 3840 8593 3823 8585 3818 8629 3820 8631
3821 8629 3822 8629 3822 8628 3827 8628
3828 8627 3841 8598
TIME...MOT...LOC 1200Z 249DEG 34KT 3822 8625
SCHOETTMERThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 2, 2:50 AM CST | Special Weather Statement | LMK | Ohio | 25 min |
| Mar 2, 3:08 AM CST | Special Weather Statement | LMK | Edmonson | 37 min |
| Mar 2, 3:24 AM CST | Severe Thunderstorm Warning | LMK | Barren, Edmonson, Grayson, Hart, Warren | 36 min |
| Mar 2, 3:45 AM CST | Special Weather Statement | LMK | Larue | 30 min |
| Mar 2, 3:49 AM CST | Special Weather Statement | LMK | Hancock | 26 min |
| Mar 2, 4:17 AM CST | Special Weather Statement | LMK | Marion, Taylor | 28 min |
| Mar 2, 4:34 AM CST | Severe Thunderstorm Warning | LMK | Meade | 26 min |
| Mar 2, 4:56 AM CST | Special Weather Statement | LMK | Jefferson, Meade | 64 min |
| Mar 2, 5:07 AM CST | Special Weather Statement | LMK | Boyle, Garrard | 23 min |
| Mar 2, 5:40 AM CST | Special Weather Statement | LMK | Garrard, Madison | 35 min |
| Mar 2, 6:41 AM CST | Severe Thunderstorm Warning | LMK | Allen, Barren, Simpson, Warren | 22 min |
| Mar 2, 7:03 AM CST | Special Weather Statement | LMK | Cumberland, Monroe | 27 min |
| Mar 2, 7:08 AM CST | Special Weather Statement | LMK | Butler, Grayson | 22 min |
| Mar 2, 7:15 AM CST | Severe Thunderstorm Warning | LMK | Cumberland, Monroe | 30 min |
| Mar 2, 7:25 AM CST | Special Weather Statement | LMK | Clinton, Cumberland | 35 min |
| Mar 2, 7:36 AM CST | Special Weather Statement | LMK | Grayson | 24 min |
| Mar 2, 7:38 AM CST | Special Weather Statement | LMK | Jefferson, Oldham | 22 min |
| Mar 2, 7:52 AM CST | Special Weather Statement | LMK | Bullitt, Hardin | 23 min |
| Mar 2, 7:53 AM CST | Special Weather Statement | LMK | Russell | 37 min |
| Mar 2, 8:02 AM CST | Special Weather Statement | LMK | Henry | 28 min |
| Mar 2, 8:09 AM CST | Special Weather Statement | LMK | Franklin | 36 min |
| Mar 2, 8:24 AM CST | Severe Thunderstorm Warning | LMK | Jefferson | 26 min |
| Mar 2, 8:29 AM CST | Special Weather Statement | LMK | Hancock | 31 min |
| Mar 2, 8:46 AM CST | Special Weather Statement | LMK | Oldham | 29 min |
| Mar 2, 2:06 PM CST | Tornado Warning | LMK | Trimble | 39 min |
| Mar 2, 2:19 PM CST | Severe Thunderstorm Warning | LMK | Breckinridge, Hancock | 26 min |
| Mar 2, 2:25 PM CST | Severe Thunderstorm Warning | LMK | Meade | 35 min |
| Mar 2, 2:26 PM CST | Tornado Warning | LMK | Breckinridge, Hancock | 34 min |
| Mar 2, 2:33 PM CST | Tornado Warning | LMK | Breckinridge, Hancock | 27 min |
| Mar 2, 2:39 PM CST | Tornado Warning | LMK | Trimble | 36 min |
| Mar 2, 2:50 PM CST | Special Weather Statement | LMK | Breckinridge, Meade | 25 min |
| Mar 2, 2:50 PM CST | Tornado Warning | LMK | Grayson, Ohio | 25 min |
| Mar 2, 2:51 PM CST | Tornado Warning | LMK | Henry, Oldham, Trimble | 24 min |
| Mar 2, 2:53 PM CST | Tornado Warning | LMK | Breckinridge, Bullitt, Hardin, Meade | 22 min |
| Mar 2, 2:56 PM CST | Severe Thunderstorm Warning | LMK | Breckinridge, Hancock, Ohio | 19 min |
| Mar 2, 3:02 PM CST | Severe Thunderstorm Warning | LMK | Bullitt, Hardin | 28 min |
| Mar 2, 3:07 PM CST | Severe Thunderstorm Warning | LMK | Boyle, Marion, Mercer, Washington | 23 min |
| Mar 2, 3:07 PM CST | Tornado Warning | LMK | Henry | 23 min |
| Mar 2, 3:10 PM CST | Severe Thunderstorm Warning | LMK | Jefferson, Oldham | 35 min |
| Mar 2, 3:11 PM CST | Tornado Warning | LMK | Breckinridge, Grayson, Hardin, Ohio | 34 min |
| Mar 2, 3:15 PM CST | Severe Thunderstorm Warning | LMK | Bullitt, Hardin, Jefferson, Meade, Spencer | 30 min |
| Mar 2, 3:20 PM CST | Tornado Warning | LMK | Bullitt, Hardin, Jefferson | 25 min |
| Mar 2, 3:27 PM CST | Flash Flood Warning | LMK | Trimble | 3 hr |
| Mar 2, 3:27 PM CST | Severe Thunderstorm Warning | LMK | Boyle, Fayette, Garrard, Jessamine, Lincoln, Madison and 1 more | 33 min |
| Mar 2, 3:30 PM CST | Severe Thunderstorm Warning | LMK | Shelby, Spencer | 30 min |
| Mar 2, 3:32 PM CST | Severe Thunderstorm Warning | LMK | Henry | 28 min |
| Mar 2, 3:34 PM CST | Tornado Warning | LMK | Bullitt, Shelby, Spencer | 26 min |
| Mar 2, 3:37 PM CST | Severe Thunderstorm Warning | LMK | Allen, Logan, Simpson, Warren | 23 min |
| Mar 2, 3:38 PM CST | Severe Thunderstorm Warning | LMK | Butler, Logan, Warren | 37 min |
| Mar 2, 3:39 PM CST | Tornado Warning | LMK | Fayette, Jessamine, Woodford | 21 min |
| Mar 2, 3:41 PM CST | Tornado Warning | LMK | Butler, Logan, Warren | 34 min |
| Mar 2, 3:42 PM CST | Tornado Warning | LMK | Garrard, Madison | 33 min |
| Mar 2, 3:43 PM CST | Tornado Warning | LMK | Hardin, Larue | 32 min |
| Mar 2, 3:44 PM CST | Tornado Warning | LMK | Allen, Logan, Simpson, Warren | 46 min |
| Mar 2, 3:46 PM CST | Severe Thunderstorm Warning | LMK | Green, Hart, Larue, Taylor | 29 min |
| Mar 2, 3:53 PM CST | Tornado Warning | LMK | Anderson, Franklin, Shelby, Spencer, Woodford | 22 min |
| Mar 2, 3:59 PM CST | Severe Thunderstorm Warning | LMK | Bourbon, Clark, Nicholas | 16 min |
| Mar 2, 4:04 PM CST | Tornado Warning | LMK | Clark, Madison | 11 min |
| Mar 2, 4:04 PM CST | Tornado Warning | LMK | Logan, Warren | 26 min |
| Mar 2, 4:04 PM CST | Tornado Warning | LMK | Marion, Nelson, Washington | 26 min |
| Mar 2, 4:09 PM CST | Tornado Warning | LMK | Butler, Edmonson, Hart, Warren | 36 min |
| Mar 2, 4:10 PM CST | Tornado Warning | LMK | Marion, Taylor | 35 min |
| Mar 2, 4:11 PM CST | Severe Thunderstorm Warning | LMK | Anderson, Fayette, Franklin, Scott, Woodford | 34 min |
| Mar 2, 4:13 PM CST | Tornado Warning | LMK | Allen, Barren, Metcalfe, Warren | 32 min |
| Mar 2, 4:14 PM CST | Severe Thunderstorm Warning | LMK | Boyle, Casey, Garrard, Jessamine, Lincoln, Madison and 2 more | 31 min |
| Mar 2, 4:18 PM CST | Severe Thunderstorm Warning | LMK | Clark, Madison | 12 min |
| Mar 2, 4:24 PM CST | Severe Thunderstorm Warning | LMK | Barren, Edmonson, Logan, Simpson, Warren | 36 min |
| Mar 2, 4:27 PM CST | Severe Thunderstorm Warning | LMK | Boyle, Garrard, Jessamine, Mercer, Washington | 33 min |
| Mar 2, 4:33 PM CST | Severe Thunderstorm Warning | LMK | Bourbon, Fayette, Nicholas, Scott | 27 min |
| Mar 2, 4:33 PM CST | Tornado Warning | LMK | Allen, Barren, Simpson, Warren | 27 min |
| Mar 2, 4:35 PM CST | Tornado Warning | LMK | Boyle, Garrard, Lincoln, Madison | 25 min |
| Mar 2, 4:36 PM CST | Severe Thunderstorm Warning | LMK | Green, Hart, Larue, Taylor | 9 min |
| Mar 2, 4:37 PM CST | Tornado Warning | LMK | Adair, Barren, Green, Metcalfe | 23 min |
| Mar 2, 4:40 PM CST | Tornado Warning | LMK | Green, Hart, Taylor | 35 min |
| Mar 2, 4:45 PM CST | Tornado Warning | LMK | Bourbon, Nicholas | 15 min |
| Mar 2, 4:45 PM CST | Tornado Warning | LMK | Barren | 19 min |
| Mar 2, 4:49 PM CST | Tornado Warning | LMK | Clark, Garrard, Madison | 26 min |
| Mar 2, 4:53 PM CST | Severe Thunderstorm Warning | LMK | Larue, Marion, Washington | 37 min |
| Mar 2, 4:56 PM CST | Tornado Warning | LMK | Adair, Casey, Metcalfe, Russell | 34 min |
| Mar 2, 4:58 PM CST | Severe Thunderstorm Warning | LMK | Adair, Barren, Green, Hart, Metcalfe, Taylor | 32 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.